Thanks for the suggestions everyone.  Matt your wife's problems seem to be similar to what Janet is experiencing.  We have an appointment with Physical Therapy today and will be seeing her onc team later.  I'm going to ask for a Lyrica Rx and we'll see if that helps.  Thanks again.  I'll let you know how it goes.

Hi everyone, I hope someone can offer some advice for dealing with neuropathy.  I've read alot of material but haven't found anything very helpful.  I'm a diabetic and have been dealing with it myself for years but my case is no where near as bad as it is for my wife.  She did about 8 rounds of Gem/Cis before it stopped working for her but by the time they'd taken her off it she had very serious problems with both feet.  (She's also lost most of her hearing)  But since being off the Cisplatin the neuropathy only seems to be getting worse. Her feet are totally numb and she has severe balance and weakness issues.  To the point where she's no longer able to walk for more than 5 minutes, she has to be in a whellchair to leave the house.  A couple of weeks ago she stubbed one of her toes...actually she stumbled and hit it against the corner of the TV and broke her toe and completely ripped the toenail off.  She never felt a thing!

After the Gem/Cis she was prescribed Xeloda and Gemzar.  She's done three rounds but has decided to take a break, if not abandon that treatment all together.  She got severe Foot and Hand syndrone...mostly her hands and now her fingers are so numd that she can't handle buttons on her clothes.

She's seen a Neurologist who confirmed the problem but offered no solutions.  Gavapentin hasn't been helpful since her issue is numbness abd loss of balance, not pain.

Has anyone dealt with neuropathy this severe?  Are there any alternative treatments, supplements, etc that might help?

i'd appreciate any advice that anyone has to offer.  Thanks.

Dan

Hi Iowagirl.  Sorry to hear about your problems with blood clots.  My wife was diagnosed with CC due to blood clots.  The tumors were causing the clots in both legs and she wound up in the hospital with PE's in her lungs.  She was on Coumadin to start but that didn't work for her at all.  Didn't even slow them down.  The Drs put her on Lovenox which is administered by shot once or twice a day in the stomache.  She did two shots a day for the first 4 months but has been on one a day since then.  She was diagnosed in September of 2013.  She also had a filter implaced in Vena Cava to trap any clots that formed in her legs before they were able to travel to her lungs.  Since starting the Lovenox she hasn't had any more issues with clots but it looks like she's on Lovenox for the long haul.

Hope that helps and I hope you're feeling much better soon.

4

(4 replies, posted in General Discussion)

Hi Everyone.  My wife is currently on Gem/Cis for Intrahepatic Cholangiocarcinoma stage IVb.  She's tolerated the treatment very well for the first few rounds but has had more complications with each successive round.  She's currently on her 8th round.  She's been experiencing severe nausea and extreme fatigue.  Her platelets plummet after every treatment to the range of 10-15.  She's on Lovenox and when her platelets drop so low the bruising from her shots are horrendous.  She's been getting a shot ( can't remember the name) after the first round to keep her counts up but one of the side effects is seizures, which she started having this week...so the shots are out of the picture.

All of this is bad enough but what is really worrisome is hearing loss.  I know it's a side effect of Cisplatin.  Does anyone know if it's temprorary?  We're going to talk to her Dr. next week about a possible Plan B because she's not willing to stay the course she's on.  If we stop the Cisplating does anyone know if she can expect to have her hearing restored?

Thanks for taking the time to replyt Marion.  The info about Trousseau's syndrome is very interesting...gave me a new ave for research and something to talk to the Dr. about.

Thanks, PCL1029, she was on Coumadin but it failed.  I guess we'll talk to the oncologist tomorrow, he's also a hematologist and see what he says.  I read the posts that you linked to a dn found them very informative and inspiring. You are a warrior!

Good morning everyone.  I'm very hapy to have found this board.  I was a member of a similar group when I was diagnosed with Renal Cell Carcinoma and had my kidney removed in 2005.  I found that group to be extremely helpful and prayed I'd find one for my wife.

She was diagnosed on Sept 10 and it seems like our life has started falling apart since then.  We've been married 30 years and she's everything in the world to me.  Janet went to the Dr in late August because her legs were hurting her.  The Dr' ordered a PVL to take a look at her legs and she also thought that Janet's abdomen seemed bloated and ordered an ultrasound for her ab as well.  The PVL showed clots in her leg, she was sent to the ER and prescribed cumadin and Lovenox.  This was the day before we were scheduled to go on vacation.  Janet wanted to go anyhow so we did but by the time we returned her legs were feeling worse and were quite swollen.  She was also very short of breath. She went to the Dr and was informed that she had suspected Pulmonary Embolisms and immediately sent her to the ER to be admitted to the hospital.  Her Dr. also informed her that the ultrasound showed a 'spot' on her liver. 

The spot on her liver was confirmed by CScan at the hospital.  She was admitted and spent 11 days while they tried to figure out what was wrong for her.  When they biopsied her liver and found cancer there and several other tumors in her small intestine they determined that the cancer was causing the clots. 

In less than a month she's gone from just a couple clots to a major problem with new clots forming one after the other.  She's had a screen implanted in her Vena Cava to prevent anymore PE's but her legs are extremely swollen and painful.  She's started Chemo and they put her on Gem/Cisplatin on a 21 day cycle.  She's had one round.  The Dr. told her that if we treated the cancer it would probably help slow down the clots.  So far she's getting 2 Lovenox shota a day and there's no let up in her legs.

Is this common with CC?  Are blood clots a  typical issue and if so can anyone give me some idea as to treatment options other than Lovenox?  She's been getting 2 shots a day for 3 weeks now and her abdomen is one solid furious looking purple bruise.  It looks awful and I'm running out of places to inject her.

I'm also wondering what we can expect from this awful disease.  My wife has always been healthy.  She exercises, eats right, works hard and has always taken great care of herself and she's ALWAYS cared so much for me!  She's my angel and I want to do whatever I can to help her through this.

Her Dr. told her that because her cancer is inoperable her prognosis would probably be less than 6 months without chemo but 9 to 11 months with treatment.  I know that these are averages and statistics are difficult to apply to individuals but what can she realistically expect?  She doesn't feel sick at all...her only problem is in her legs.

Any insight would be greatly appreciated.  I feel like I'm in a bad, bad dream and just can't wake up...

Sorry to have rambled on so long.